Alert archive / Arizona / Dust Storm Warnings in 2021
Dust Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Jul 25, 2021, 5:12 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2021, 5:12 PM MST (00:12 UTC)
- Expired
- Jul 25, 2021, 6:15 PM MST
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:23 PM MST | TSTM WND GST 66 | 5 E New Kingman-Butler, AZ | KINGMAN AIRPORT ASOS REPORTED A GUST OF 66 MPH AT 1723. GUSTS ABOVE 58 MPH BEGAN AT 1657. |
| Jul 25, 5:23 PM MST | TSTM WND GST 66 | 5 E New Kingman-Butler, AZ | KINGMAN AIRPORT ASOS REPORTED A GUST OF 66 MPH AT 1723. GUSTS ABOVE 58 MPH BEGAN AT 1657 AND ENDED AT 1732. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WWUS55 KVEF 260012
DSWVEF
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Las Vegas NV
512 PM PDT Sun Jul 25 2021
AZC015-NVC003-260115-
/O.NEW.KVEF.DS.W.0002.210726T0012Z-210726T0115Z/
Mohave AZ-Clark NV-
512 PM PDT Sun Jul 25 2021
The National Weather Service in Las Vegas has issued a
* Dust Storm Warning for...
West central Mohave County in northwestern Arizona...
South central Clark County in southern Nevada...
* Until 615 PM PDT/615 PM MST/.
* At 512 PM PDT/512 PM MST/, a wall of dust was along a line
extending from 8 miles west of Golden Valley to 14 miles northwest
of Diamond Creek Campground, moving northwest at 25 mph.
HAZARD...Less than a quarter mile visibility with damaging wind in
excess of 60 mph.
SOURCE...Trained weather spotters and area observations.
IMPACT...Dangerous life-threatening travel.
*
This includes Interstate 40 in Arizona between mile markers 42 and
56.
Locations impacted include...
Kingman, Windy Point Campground, Packsaddle Campground, Chloride,
Grand Canyon Ranch, New Kingman-Butler, Dolan Springs, Cottonwood
Cove, Cottonwood Cove Campground, Pierce Ferry And Antares Roads,
Golden Valley and Lake Mead National Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
Strong to severe thunderstorms are also possible behind this wall of
dust. Keep updated with this quickly evolving situation.
&&
LAT...LON 3542 11483 3582 11451 3599 11406 3568 11358
3511 11403 3508 11429
TIME...MOT...LOC 0012Z 134DEG 21KT 3522 11437 3587 11360
$$
TB32 follow-up statements
325
WWUS55 KVEF 260043
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
543 PM PDT Sun Jul 25 2021
AZC015-NVC003-260115-
/O.CON.KVEF.DS.W.0002.000000T0000Z-210726T0115Z/
Mohave AZ-Clark NV-
543 PM PDT Sun Jul 25 2021
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT/615 PM
MST/ FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL CLARK COUNTIES...
At 541 PM PDT/541 PM MST/, a wall of dust was along a line extending
from near Golden Valley to 13 miles northeast of Packsaddle
Campground, moving west and northwest at 30 mph.
HAZARD...Less than one quarter mile with damaging wind in excess
of 70 mph.
SOURCE...Trained weather spotters.
IMPACT...Dangerous life-threatening travel, especially along
Highway 93 north of Kingman.
This includes Interstate 40 in Arizona between mile markers 42 and
54.
Locations impacted include...
Kingman, Windy Point Campground, Packsaddle Campground, Chloride, New
Kingman-Butler, Dolan Springs, Cottonwood Cove, Cottonwood Cove
Campground, Pierce Ferry And Antares Roads, Golden Valley and Lake
Mead National Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
To report severe weather, contact the National Weather Service, or
your nearest law enforcement agency, who will relay your report to
the National Weather Service office in Las Vegas.
Strong to severe thunderstorms are also possible behind this wall of
dust. Keep updated with this quickly evolving situation.
&&
LAT...LON 3542 11483 3582 11451 3595 11415 3566 11382
3511 11403 3508 11429
TIME...MOT...LOC 0041Z 111DEG 19KT 3527 11428 3560 11403
$$
TB3287
WWUS55 KVEF 260115
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
615 PM PDT Sun Jul 25 2021
AZC015-NVC003-260124-
/O.EXP.KVEF.DS.W.0002.000000T0000Z-210726T0115Z/
Mohave AZ-Clark NV-
615 PM PDT Sun Jul 25 2021
...THE DUST STORM WARNING FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL
CLARK COUNTIES WILL EXPIRE AT 615 PM PDT/615 PM MST/...
The dust storm which prompted the warning has exited the area.
Therefore, the dust storm warning will be allowed to expire. Areas of
blowing dust will continue to make travel difficult.
LAT...LON 3542 11483 3582 11451 3595 11415 3566 11382
3511 11403 3508 11429
TIME...MOT...LOC 0114Z 134DEG 21KT 3540 11445 3573 11420
$$
TB3What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jul 25, 2:07 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 2:07 PM MST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 207 PM PDT Sun Jul 25 2021 .SYNOPSIS...A moist weather system will bring widespread shower and thunderstorm activity to the region today and Monday before drier conditions resume Tuesday and Wednesday. Thereafter, another uptick in monsoonal moisture is expected with increasing thunderstorm activity through the weekend. Temperatures through the week will be near to slightly below normal. && .DISCUSSION...through next weekend. As of 2 pm, convection was beginning to fire along the higher terrain of Mohave county while working swiftly westward. 500-700mb mean flow of 20-30 knots has resulted in a quick storm motion, with storms moving at near 25 mph from northeast to the southwest. Meanwhile, SPC mesoanalysis indicates surface based CAPE values of 1500-2500 j/kg pooled from southern Nevada southward towards the Colorado River Valley. All in all, conditions are primed for some robust thunderstorm development through the afternoon and evening hours. HRRR and HREF guidance has been quite consistent in developing the strongest storms across northern/central Mohave County with storms congealing and developing westward towards far southern Clark county and the Mojave Preserve through the evening. Storms may then eventually work west into the Western Mojave Desert and Morongo Basin. While chances exist for storm activity in the Las Vegas Valley this evening, the best signal for storms is mainly south of the Vegas metro area. Given 25-35 knots of effective shear, some storms could be severe with damaging winds and even some quarter sized hail. Torrential rainfall is also a possibility given highly anomalous precipitable water creeping into the region, but quick storm motion will mitigate the risk somewhat this evening. Inverted trough will push into California tomorrow, with precipitable water values peaking at 200% of normal or greater across our western zones. Additionally, storm motion vectors will slow down and shift to a more southerly direction, which will favor both slower storm movement and the potential for training near terrain features. Given the highly anomalous moisture in play and signals from ensemble guidance for locally heavy rainfall, issued a Flash Flood Watch for most of San Bernardino County, Inyo, Esmeralda, Nye, and far western and southern Clark counties through Monday evening. Coverage and intensity of activity Monday will be dependent on how much instability can be realized amongst the thick cloud cover in the moisture rich airmass, but it won't take a lot of heating to convect. The inverted trough will weaken and lift north along the Pacific coast on Tuesday and Wednesday with a drier and more stable airmass working into the region. Drier conditions with only very sparse thunderstorm activity are expected on these days along with gradually warming temperatures. Thereafter, additional monsoonal moisture and perhaps another weak inverted trough will push into the region with thunderstorm activity increasing through the weekend. && .AVIATION...For McCarran...East to northeasterly wind around 10kt will become more southeasterly this afternoon. Thunderstorm activity in Mohave County will send east or southeast outflow wind toward KLAS, but low confidence in timing and magnitude at this time. Expect onset no sooner than 22Z. A change to southerly wind gusting 15-20kt with lowering CIGS aoa 8kft after 03Z is expected. Cannot rule out a thunderstorm near the terminal later the evening. For the rest of southern Nevada, northwest Arizona and southeast California...Storms will move southwest this afternoon and evening from SW Utah and Mohave County potentially bringing heavy rain and strong outflow winds to southern NV and along the Colorado River Valley, directly affecting KEED and KIFP and potentially KDAG later in the evening. Lowering CIGS can be expected from east to west across the area tonight with CIGS aoa 10kt expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 25, 5:06 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Jul 25, 5:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 25, 6:01 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 25, 7:08 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Jul 25, 7:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 25, 8:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jul 25, 10:26 PM MST | Areal Flood Warning | VEF | Mohave | 8 hr |
| Jul 26, 1:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 25, 6:06 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 39 min |
| Jul 25, 8:09 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 25, 8:59 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 25, 9:55 PM MST | Severe Thunderstorm Warning | VEF | Clark, Nye | 50 min |
| Jul 26, 10:20 AM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 26, 10:44 AM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 26, 11:32 AM MST | Flash Flood Warning | VEF | Clark, Nye | 4 hr |
| Jul 26, 12:29 PM MST | Flash Flood Warning | VEF | Nye | 3 hr |
| Jul 26, 12:40 PM MST | Flash Flood Warning | VEF | Nye | 3 hr |
| Jul 26, 1:28 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 26, 2:05 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 40 min |
| Jul 26, 4:30 PM MST | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 26, 4:34 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 41 min |
Nearby
Dust Storm Warnings in Arizona, 2021Dust Storm Warnings in Nevada, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.